| Model Number |
SENSH2028W |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Paralysis (1997); Obstruction/Occlusion (2422); Vascular Dissection (3160)
| Date of Event |
02/25/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A sentrant sheath was used as an accessory device with a thoracic visceral manifold stent graft that was implanted in a patient for the endovascular treatment of a 65mm aortic aneurysm.A non mdt 38mm x 150 device was utilized to relign the existing graft per protocol.The non mdt device was deployed with no issue.Ballooning was performed with a non mdt balloon post implant.Following tevar, a 40mm thoracic bifurcate was utilized within the non mdt device and followed by a visceral manifold.Ballooning of the mentioned devices and sma, and both renal arteries were selected out and bypassed via non mdt stents to the manifold limbs.All went with no issue.Later that evening, the physician noted that the patient had no pulse in the left leg as therefore the physician had to stent the left iliac due to dissection.The physician said the probable cause was the sheath being used.All was well after the stenting of the left iliac was performed.It was noted that the patient wasn't moving their legs.They began draining the patients spinal drain and increasing pressure.The visceral manifold was occluded.It was reported the next day that the patient had expired.As per the physician the cause of death was from a massive subarachnoid hemorrhage and paralysis.As per the physician the cause of the events could not be determined.No additional clinical sequelae were provided and the patient is expired.
Additional Manufacturer Narrative
Product analysis the reported events could not be assessed on the pre-implant films provided; therefore, the cause of the events could not be determined.Post-implant ct¿s showing dissection of the left iliac artery and occlusion of the manifold device were not provided for analysis.Procedural angiograms showing insertion of the sentrant and the additional thoracic stent graft into the patient were also not received.It is possible that the narrowed and calcified iliac vessels may have been a factor in the vessel dissection noted.The location of the implanted thoracic stent graft is unknown and so it cannot be confirmed if the noted angulation may have contributed to its occlusion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.